Ask a doctor

It Has Been 3 Months Since I Did Dysport on my Forehead, is It Normal to Still Have a Big Lump? (photo)

I got injected 2 times in between my eyebrows. The first time (in December), the product did not work, so I went back for a second time in January for a touch up and it still did not work. However, now I am stuck with large lump and comes and goes. This has been over 3 months ago now. I am worried. I am not sure if she used Dysport or some other product, but I am certain that it is not Botox (which I have already used and had successful results). Will this lump eventually go away? What is it?

Doctor Answers (8)

Lump after botox

+2

I agree with the others and do not think that this is due to the Botox or Dysport. I would go to your doctor and have this evaluated


Birmingham Dermatologist
5.0 out of 5 stars 12 reviews

Lump after neurotoxin injection

+2

Hello 'Tcode1987', thanks for your question.  Swelling after Botox/ Dysport injection should only last about an hour.  Having this lump for 3 months now is very unusual.  Without knowing more information or doing a physical exam, I cannot say what it could be.  Did you go back to see your doctor and see what they say?  Possibilities include a hematoma at the time of injection which is still breaking down, or perhaps a lipoma that you had all along and are now noticing it.  It is also possible they injected with something other than Dysport, such as one of the fillers which will take a year to go away, although I am not sure why anyone would do that.  Hopefully you went to a board-certified plastic surgeon for your rejuvenation procedure.  These days, I am constantly amazed at the number of unqualified, shady practitioners who inject product without any formal training or knowledge of what they are doing.  Good luck!

-Dr.92660

Parviz Goshtasby, MD, FACS
Newport Beach Plastic Surgeon
5.0 out of 5 stars 1 review

Lump following Dysport injections

+1

In general, the side effects of Dysport injections may include:

1) Minor swelling
2) Light bruising
3) Redness

Looking at your photo, it does not appear your lump is a result of a Dysport injection. Even if you had an allergic reaction to the treatment, symptoms (which would likely be associated with the injection site only) would show up right after the injections and would have disappeared by 3 months. Is is hard to say when the lump will go away without knowing the exact cause, and an exam would be necessary to identify the issue.  I would recommend following up with your provider immediately and communicating your concern to her. I hope this helps, and good luck to you.

Jonathan Kulbersh, MD
Charlotte Facial Plastic Surgeon
5.0 out of 5 stars 21 reviews

You might also like...

Lump following Dysport treatment

+1

It is difficult to give you precise advice without performing an exam and knowing more about your procedure. I would recommend visiting your provider as soon as possible and having the area looked at. Botox or Dysport should not generally cause the issue you are experiencing. I hope this helps, and I wish you the best of luck.

Paul S. Nassif, MD
Beverly Hills Facial Plastic Surgeon
5.0 out of 5 stars 30 reviews

Botox and bump

+1

It's difficult to say what's going on with your bump(s). If you haven't, I would definitely suggest returning to your provider and having this evaluated.

Sam Naficy, MD
Seattle Facial Plastic Surgeon
5.0 out of 5 stars 137 reviews

Lump on forehead months after Botox injection

+1

This is a very unusual problem and probably represents a hematoma that formed during the injection which has not resolved and perhaps developed into  a retention cyst. See your provider for further evaluation. He/she may use ultrasound to evaluate it and try to needle it to see if it can be aspirated.

Hratch Karamanoukian, MD, FACS
Buffalo General Surgeon
4.5 out of 5 stars 5 reviews

It Has Been 3 Months Since I Did Dysport on my Forehead, is It Normal to Still Have a Big Lump? (photo)

+1

Appears as a retention cyst whether from the injections or not I can not tell over the internet. Surgical removal best but steroid injections might help. Seek in person evaluations from a surgeon. 

Darryl J. Blinski, MD
Miami Plastic Surgeon
4.5 out of 5 stars 61 reviews

Large lump after Dysport

+1

I agree with Dr. Goshtasby. Dysport should in no way cause a lump like this, for this long. I think you should be evaluated by a physician, in person. This is not normal, and it concerns me that the lump comes and goes.

F. Victor Rueckl, MD
Las Vegas Dermatologist
4.5 out of 5 stars 7 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.